Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 16, 2007, 5:53 PM MDT for Huerfano County, Colorado. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2007, 5:53 PM MDT (23:53 UTC)
- Expired
- Apr 16, 2007, 6:52 PM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 6:00 PM MDT | HAIL 0.88 | 9 Nnw Walsenburg, CO | SOFT HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 162355
SVRPUB
COC055-170100-
/O.NEW.KPUB.SV.W.0004.070416T2353Z-070417T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT MON APR 16 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 700 PM MDT...
* AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL. ONE STORM WAS
CENTERED 2 MILES SOUTH OF WALSENBURG...OR 33 MILES NORTHWEST OF
TRINIDAD...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.
ANOTHER STORM WAS 8 MILES NORTH OF WALSENBURG MOVING NORTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORMS WILL IMPACT WALSENBURG AND I-25 NORTH AND
SOUTH OF WALSENBURG.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3757 10495 3744 10473 3779 10444 3787 10465
3787 10497
$$3 follow-up statements
000
WWUS55 KPUB 170017
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT MON APR 16 2007
COC055-170100-
/O.CON.KPUB.SV.W.0004.000000T0000Z-070417T0100Z/
HUERFANO CO-
614 PM MDT MON APR 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EASTERN HUERFANO COUNTY...
AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL. ONE THUNDERSTORM WAS CENTERED JUST SOUTH OF WALSENBURG WITH
ANOTHER STORM 7 MILES NORTH OF WALSENBURG. THE STORMS WERE MOVING
TOWARD THE NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORMS WILL IMPACT WALSENBURG AND RURAL AREAS OF
EAST CENTRAL HUERFANO COUNTY.
LAT...LON 3757 10495 3744 10473 3779 10444 3787 10465
3787 10497
$$000
WWUS55 KPUB 170037
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT MON APR 16 2007
COC055-170100-
/O.CON.KPUB.SV.W.0004.000000T0000Z-070417T0100Z/
HUERFANO CO-
636 PM MDT MON APR 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EASTERN HUERFANO COUNTY...
AT 635 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED 13 MILES NORTH
OF WALSENBURG...OR 34 MILES SOUTH OF PUEBLO...AND WAS MOVING TOWARD
THE NORTHEAST AT 15 MPH. ANOTHER STORM WAS SOUTHEAST OF WALSENBURG
BUT DID NOT APPEAR TO BE CAPABLE OF MORE THAN SMALL HAIL.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
NORTHEASTERN HUERFANO COUNTY.
LAT...LON 3757 10495 3744 10473 3779 10444 3787 10465
3787 10497
$$000
WWUS55 KPUB 170052
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
647 PM MDT MON APR 16 2007
COC055-170057-
/O.CAN.KPUB.SV.W.0004.000000T0000Z-070417T0100Z/
HUERFANO CO-
647 PM MDT MON APR 16 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
HUERFANO COUNTY...
HAZARDOUS LIGHTNING...SMALL HAIL AND HEAVY RAIN MAY STILL BE IN THE
AREA.
LAT...LON 3757 10495 3744 10473 3779 10444 3787 10465
3787 10497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:50 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 16, 3:50 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT MON APR 16 2007 .SHORT TERM... (TONIGHT AND TUESDAY) THERE ARE MANY CHALLENGES IN THE SHORT TERM...SUCH AS WHAT THE SNOW LEVEL WL BE...AND HOW MUCH SNOW WL FALL AND WHETHER HIGHLIGHTS ARE NEEDED. THE UPR LOW IS NOW SITTING OVR ABOUT CENTRAL AZ AND THERE IS A LOT OF LIGHTNING OVR UT AND A FEW STRIKE OVR CO AS WELL. THE LOW IS FORECAST TO MOVE BASICALLY STRAIGHT E THRU TONIGHT AND TUESDAY ACRS NEW MEXICO. THE MODELS HAVE CONSISTENTLY BE SHOWING A LOT OF PCPN OVR THE CENTRAL MTS...TELLER COUNTY AND PIKES PEAK. THE AMOUNTS ARE HOPEFULLY WAY OVER DONE...BUT HAVE DECIDED I CANNOT IGNORE THIS CONSISTENT FORECAST. WITH THE RELATIVELY STRONG NERLY WINDS UP THROUGH AT LEAST 700MB ACRS THE MTS AND HIGH VALLEYS TONIGHT AND INTO TUESDAY MORNING AND THE GOOD MSTR OVR THE AREA...ALONG WITH SOME GOOD UPR DYNAMICS TONIGHT...THIS IS A GOOD SET UP FOR SNOW IN THE ABOVE MENTIONED AREAS. LOOKING AT THE SOUNDING...IT APPEARS THAT SNOW LEVELS WL LIKELY DROP TO AROUND 7000 FEET...BUT THE COLDEST TEMPS AND BEST CHANCES FOR SNOW LOOK TO PROBABLY BE AROUND 8500 FEET. HAVE DECIDED TO ISSUE A SNOW ADVISORY FOR LAKE COUNTY...CHAFFEE COUNTY ABOVE 8500 FEET...PIKES PEAK...TELLER COUNTY ABOVE 8500 FEET AND NORTHERN FREMONT COUNTY. THE 18Z RUN OF THE NAM CAME IN WITH LARGE AMOUNTS OF PCPN AND SNOW OVR PORTIONS OF THE SW MTS AS WELL. WL JUST GO WITH A FEW INCHES OF SNOW ACCUMULATION IN THIS AREA...BUT LATER SHIFT WL HAVE TO KEEP AN EYE ON THIS. FOR TUE WE LOSE THE UPR LIFT AND THE WINDS BECOME LESS FAVORABLE...HOWEVER DURING THE MORNING HOURS THE NAME HAS MOIST NERLY FLOW INTO THE WET AND SANGRE DE CRISTO MTS...WHICH WL LIKELY LEAD TO A FEW INCHES OF ACCUMULATION. .LONG TERM... ...WINDY OVER THE EASTERN SLOPES THURSDAY MORNING... ...UNSETTLED WEATHER FOR LATTER HALF OF APRIL... UPPER LOW TO OUR SOUTH WILL MOVE QUICKLY TO THE EAST TUESDAY NIGHT... WITH POPS DIMINISHING TO NEAR ZERO OVER THE EASTERN PLAINS BY THE EVENING HOURS. A SHORT WAVE RIDGE WILL BRIEFLY BUILD EARLY WEDNESDAY...AND TEMPERATURES OVER THE PLAINS WILL REBOUND CONSIDERABLY WED AFTERNOON...POSSIBLY REACHING THE MID 70S IN SPOTS AS WESTERLY FLOW ALOFT BEGINS TO STRENGTHEN. LAPSE RATES STEEPEN SIGNIFICANTLY WED AFTERNOON AND A LEE TROUGH WILL DEEPEN E OF THE MTS LATE WED AFTERNOON AND EVE AS THE NEXT SHORTWAVE MOVES IN QUICKLY FROM THE W. GOOD LLVL CONVERGENCE E OF THE MTS MAY HELP SPARK THE DEVELOPMENT OF A FEW TSTORMS BY LATE AFTERNOON TO EARLY EVE. WILL INTRODUCE ISOLD POPS FOR THE WHOLE AREA THIS TIME FRAME...ALTHOUGH BEST CHANCES WILL BE OVER THE MTS INITIALLY AND THEN THE ERN PLAINS BY THU EVE. WINDS WILL BEGIN TO PICK UP OVER THE MTS WED AFTERNOON AS A 75-80 KT MID-LEVEL JET MOVES THROUGH COLORADO. COULD SEE SOME STRONG GAP FLOWS AND POSSIBLE MTN WAVE ACTIVITY BY THU MORNING AS LLVL FLOW STRENGTHENS AND RUNS PERPENDICULAR TO THE ERN MTN RANGES. ERN SLOPES FROM LA VETA PASS NORTHWARD TO THE WET MTN VALLEY AND RAMPARTS WILL SEE THE BEST CHANCE OF SOME STRONG WINDS THU MORN. HAVE BOOSTED WINDS/GUSTS FOR THIS TIME FRAME. POPS GENERALLY REMAIN LOW WITH BEST CHANCE OVER THE N CENTRAL MTS. GFS CONTINUES TO SHOW FAIRLY LOW QPF WITH THE NEXT WAVE...SCHEDULED TO ARRIVE OVER THE WEEKEND. HOWEVER...LATEST RUN DOES DIG THE TROUGH A LITTLE FURTHER TO THE SOUTH. ECMWF IS CONSIDERABLY DEEPER WITH THIS SYSTEM AND EVEN CUTS IT OFF...ALBEIT TO OUR NORTH. WILL HAVE TO KEEP AN EYE ON THIS SYSTEM SINCE TRACK AND STRENGTH ARE STILL A BIT UP IN THE AIR (PUN INTENDED). ANOTHER CLOSED LOW LOOKS LIKE IT WILL FOLLOW CLOSELY BEHIND...PROBABLY BY EARLY NEXT WEEK. FOR THE EXTENDED...HAVE BEEN ADDING ISOLD MENTION OF THUNDER FOR EACH SYSTEM SINCE THESE LOOK TO BE ROBUST UPPER LOWS AND OUR PRIME CONVECTIVE SEASON IS NOT TOO FAR OFF. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT TUESDAY FOR COZ058>061-063-076-081-082. && 28/44
Hazardous weather outlook, Apr 16, 6:52 AM MDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT MON APR 16 2007 COZ058>089-093>099-171300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS FREMONT... TELLER...EL PASO...AND PUEBLO COUNTIES...MAINLY NEAR THE MOUNTAINS...BETWEEN 1200 PM MDT THIS AFTERNOON TO 700 PM MDT THIS EVENING. THE MAIN THREAT FROM ANY STRONG THUNDERSTORM WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. ALSO...A FEW STORMS COULD DROP LARGE VOLUMES OF PEA OR SMALLER SIZE HAIL. ANY SNOWFALL WILL BE AT AND ABOVE 12000 FEET THIS AFTERNOON...AND COULD POSSIBLY LOWER TO AROUND 8000 FEET THIS EVENING...ESPECIALLY IN TELLER COUNTY. TELLER COUNTY COULD SEE 1 TO 4 INCHES OF SNOW LATE THIS AFTERNOON AND EVENING...OTHERWISE... MOUNTAINS PEAKS COULD ONLY SEE 1 TO 2 INCHES OF SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GENERALLY LIGHT MOUNTAIN SNOWS OF 4 INCHES OR LESS ARE EXPECTED TO OCCUR ON TUESDAY. IN ADDITION...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AND WEDNESDAY. FINALLY...GUSTY WINDS ARE PROJECTED TO OCCUR FROM WEDNESDAY NIGHT INTO THURSDAY AND THEN AGAIN FROM LATER SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST COLORADO MOUNTAINS AND INTERSTATE 25 CORRIDOR.
In the hours before
Local storm report, Apr 16, 5:38 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT MON APR 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 10 NW WALSENBURG 37.73N 104.91W
04/16/2007 E1.25 INCH HUERFANO CO PUBLIC
SOFT HAIL.
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:31 PM MDT | Snow Advisory | PUB | Chaffee, El Paso, Fremont, Lake, Saguache, Teller | 18 hr |
| Apr 16, 4:38 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 67 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.